Georgia, 2002

Hail in Georgia, June 3, 2002

June 3, 2002 · NWS JAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:15 PM EST, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 3, 1:15 PM EST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
215 PM EDT MON JUN 03 2002

CURRENT...QUITE HOT AROSS THE AREA EARLY THIS AFTERNOON WITH TEMPS
AT 2 PM IN THE MID 90S ACROSS NE FLORIDA AND THE CLOSE TO 100 ACROSS
MUCH OF SE GEORGIA. SCATTERED CU JUST NOW BEGINNING TO DEVELOP WITH
HIGH PRESSURE ALOFT KEEPING CLOUDS QUITE SUPPRESSED. WITH SEA BREEZE
JUST BEGINNING TO DEVELOP AND CAPES RUNNING AOA 3000J/KG STILL
EXPECT A FEW THUNDERSTORMS TO DEVELOP LATER IN THE AFTERNOON...
MAINLY OVER INLAND FLORIDA ZONES WHERE SEA BREEZE FORCING WILL BE
STRONGEST.

FORECAST...H5 HIGH FCST TO SHIFT SLOWLY EAST OVER THE NEXT 24 HOURS.
SFC HIGH PRESSURE ALSO FCST TO BUILD OFF THE EASTERN SEABOARD. AS A
RESULT...FLOW ON TUESDAY WILL BE EASTERLY WHICH WILL KEEP
TEMPERATURES DOWN FROM TODAYS NEAR RECORD HIGHS. SUCH A FLOW SHOULD
KEEP MOST CONVECTIVE ACTIVITY CONFINED TO WEST COAST SO WILL GO WITH
HIGHEST POPS OVER FAR WESTERN COUNTIES WITH LOWEST POPS ALONG EAST
COAST. FOR WEDNESDAY...MESOETA SHOWS PWATS DROPPING BELOW 1.2 INCHES
ACROSS MUCH OF CWA WHICH SHOULD PRECLUDE ANYTHING BUT A FEW ISOLATED
STORMS.

BEYOND WEDNESDAY...WILL KEEP AN EYE ON SOUTHERN GULF AS AVN AND
CANADIAN ARE PERSISTENT IN DEVELOPING LOW PRESSURE BY WEDNESDAY. THE
WAY IT LOOKS NOW EVEN IF SOME DEVELOPMENT DOES DEVELOP ITS MOVEMENT
WILL BE QUITE SLOW WITH NO IMPACT ON THE FORECAST THROUGH THE LATTER
PART OF THE WEEK. OTHERWISE...MODELS DISAGREE ON EVOLUTION OF UPPER
PATTERN. AVN/MRF WANTS TO DIG TROUGH INTO SOUTHEAST BY SATURDAY WITH
SOUTH TO SOUTHWEST FLOW OVER THE AREA WHICH WOULD ENHANCE AFTN
CONVECTION. MOST OTHER GUIDANCE SUGGESTS A MUCH WEAKER AND MORE
PROGRESSIVE TROUGH WHICH BYPASSES AREA WITH A RIDGE BUILDING OVER
THE EASTERN SEABOARD BY THE WEEKEND. WILL LEAN TOWARDS THE LATTER
SOLUTION WITH POPS BELOW MRF GUIDANCE AND TEMPS A COUPLE DEGREES
ABOVE GUIDANCE.

MARINE...NO HIGHLIGHTS. NO MAJOR CHANGES TO PREVIOUS.

AMG BB 071/093 070/092 070 25121
SSI BB 076/086 075/087 074 25010
JAX BB 073/090 072/090 070 25-21
SGJ BB 075/087 074/086 073 25-1-
GNV BB 073/094 073/092 070 25121
OCF BB 072/095 072/092 070 25121=

.JAX...
.GA...NONE.
.FL...NONE.

CAMP/CARROLL

In the hours before

Special weather statement, Jun 3, 11:10 AM EST, 4 hours 30 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1210 PM EDT MON JUN 3 2002

...HEAT INDICES BETWEEN 100 AND 105 DEGREES...
...A FEW THUNDERSTORMS LATE THIS AFTERNOON AND EVENING...

TEMPERATURES THIS AFTERNOON WILL TOP OUT FROM THE LOWER TO MID 90S
ALONG THE COAST TO AROUND 100 OVER INLAND AREAS. THIS WILL PUSH THE
HEAT INDICES TO THE 100 TO 105 DEGREE RANGE. A HEAT INDEX OF 105
DEGREES IS CONSIDERED THE LEVEL WHERE MANY PEOPLE BEGIN TO
EXPERIENCE EXTREME DISCOMFORT OR PHYSICAL STRESS. EFFECTS CAN BE
MINIMIZED BY REDUCING OUTDOOR ACTIVITIES...DRINKING PLENTY OF WATER
OR NON-ALCOHOLIC BEVERAGES...AND WEARING LIGHT-COLORED CLOTHING. IF
POSSIBLE...SPEND TIME IN AIR CONDITIONED FACILITIES.

A FEW THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING
ACROSS THE REGION...MAINLY OVER INTERIOR NORTH FLORIDA. STORM MOTION
WILL GENERALLY BE TO THE WEST AT 10 MPH OR LESS. THE GREATEST
HAZARDS FROM THESE STORMS WILL BE FREQUENT LIGHTNING AND WIND GUSTS
OVER 40 MPH. DUE TO THE SLOW MOVEMENT OF STORMS...LOCALLY HEAVY
RAINFALL IS ALSO POSSIBLE.

ANY STORM ACTIVITY IS EXPECTED TO REMAIN BELOW SEVERE LIMITS AND
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CARROLL

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Appling

When
June 3, 3:40 PM EST
Where
Appling County, 5 mi N of Surrency
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
31.783, -82.200

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2002Every state in 2002This day in weather historyWarnings in Georgia, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5300863.